Abstract
© 2018 Elsevier B.V. A classical perturbation problem is the polynomial perturbation of the harmonic oscillator, (x′,y′)=(−y+εf(x,y,ε),x+εg(x,y,ε)). In this paper we study the limit cycles that bifurcate from the period annulus via piecewise polynomial perturbations in two zones separated by a straight line. We prove that, for polynomial perturbations of degree n, no more than Nn−1 limit cycles appear up to a study of order N. We also show that this upper bound is reached for orders one and two. Moreover, we study this problem in some classes of piecewise Liénard differential systems providing better upper bounds for higher order perturbation in ε showing also when they are reached. The Poincaré–Pontryagin–Melnikov theory is the main technique used to prove all the results.
Original language | English |
---|---|
Pages (from-to) | 28-47 |
Journal | Physica D: Nonlinear Phenomena |
Volume | 371 |
DOIs | |
Publication status | Published - 15 May 2018 |
Keywords
- Limit cycle in Melnikov higher order perturbation
- Liénard piecewise differential system
- Non-smooth differential system